How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28265
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have some numing in my feet and wondered àbout the

Customer Question

I have some numing in my feet and wondered àbout the seriousness and what to do about it?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

Numbness of the feet can be due to the compression of the posterior tibial nerve at the ankle level.

Improperly fitted shoes or hard leather shoes wearing for long time involving standing, or walking is the most common culprit.

The nerve gets inflamed resulting in numbness and sometimes burning sensation under the feet.

Other possibilities include diabetes, thyroid disorder, vitamin B12 deficiency, autoimmune disorder affecting the nerves supplying the concerned area.

Hence, these conditions should be checked out with appropriate blood tests.

The best treatment will be show modification also known as orthotic shoes offered by a podiatrist.

Avoid long standing, apply ice and heat alternately.

You can take over the counter naproxen twice daily to reduce inflammation if not contraindicated by other illnesses.

Nerve boosting supplements like like Alpha lipoic acid 600 mg daily, vitamin B6 50 mg daily, vitamin B12 1000 mcg daily can be tried meanwhile.

This is not an urgent condition but should be evaluated.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate myresponse Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions